MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: BIPOLAR HEAD Ø28X47

MEDACTA INTERNATIONAL SA BALL HEADS: BIPOLAR HEAD Ø28X47
Catalog Number 25060.2847
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 april 2024.Lot 2248235: (b)(4) items manufactured and released on 15-jun-2023.Expiration date: 2028-05-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs director.Revision 3 weeks from the partial hip arthroplasty.The bipolar head dislocated from the acetabulum.The surgeon found all components stable even when he reduced intraoperatively.Then, he revised the femoral head to a xxl and a new 47mm bipolar head.Luxation is a possible literature described adverse event and it may be due to component positioning or insufficient soft tissue tensioning; it can hardly be caused by standard devices.
 
Event or Problem Description
At 3 weeks from the primary, the patient came in reporting pain due to a dislocation of the bipolar head from the acetabulum.The surgeon found all components stable even when he reduced intraoperatively.He revised the femoral head to a xxl and a new 47mm bipolar head.The surgery was completed successfully.

Brand Name
BALL HEADS: BIPOLAR HEAD Ø28X47
Common Device Name
BIPOLAR HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19266711
Report Number3005180920-2024-00265
Device Sequence Number20692963
Product Code KWY
UDI-Device Identifier07630030843655
UDI-Public07630030843655
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091967
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number25060.2847
Device Lot Number2248235
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight136 KG